Hail, Natchitoches
- When
- March 22, 2:55 AM CST
- Where
- Natchitoches County, Natchitoches
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.767, -93.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 22, 2:32 AM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 232 AM CST TUE MAR 22 2005 .UPDATE... HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 61. GRIDS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 922 PM CST MON MAR 21 2005) DISCUSSION... HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 58. GRIDS OUT SHORTLY. PREV DISCUSSION... (ISSUED 617 PM CST MON MAR 21 2005) DISCUSSION... HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 57. NO OTHER CHANGES. PREV DISCUSSION... (ISSUED 310 PM CST MON MAR 21 2005) DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SLOWLY DRIFTING EAST ACROSS CWA THIS AFTERNOON. WITHOUT BREAKS IN CLOUD COVER AND ONLY MODEST LOW LEVEL INFLOW... THIS CONVECTION NEVER REALLY GOT GOING. NOW OUR CHANCES FOR SEVERE WEATHER TONIGHT REST IN THE EVOLUTION OF RECENTLY DEVELOPING ISOLATED...BUT STRONG CONVECTION...ALONG DRYLINE. ALTHOUGH WE HAVE LOST THE BEST OF THE LOW LEVEL WIND SHEAR THAT WOULD PROBABLY BE NEEDED FOR SIGNIFICANT TORNADIC EVENT... STRONG DRYING ALOFT...LOW LEVEL CONVERGENCE AND SOME EXTREME INSTABILITY OVER EAST TX AS NOTED ON RUC BY MIDNIGHT...STILL LOOKING FOR SQUALL LINE DEVELOPMENT THAT SHOULD EASILY EXCEED SEVERE CRITERIA FOR WINDS AND HAIL. UPPER LEVEL DIVERGENCE GREATER TO THE EAST...SO PUT IN LIKELY SEVERE TSTMS AREAWIDE ALL NIGHT...AND HIGHLIGHTING HAIL AND DAMAGING WINDS FOR NE TX. DRY SLOTTING SHOULD BEGIN BY MORNING EAST TX...ELSEWHERE LEFT IN LOW POPS ON TUESDAY...LASTING INTO AFTERNOON UP NORTH. DRY AIR AND WESTERLY WINDS WILL KEEP IT WARM ON TUESDAY...AND HIGH PRESSURE PREVAIL UNTIL LATE WEEK. THURSDAY AND FRIDAY ARE UP IN THE AIR...AS DEEP LONG WAVE TROF TO THE WEST AND SOME INSTABILITY NOTED OVER NE TX. HOWEVER...GULF NOT REALLY OPENING UP. FOR NOW GOING WITH ISOLATED TSTMS NE TX. LOOKING FOR TROF TO SLOW DOWN...SO HAVE CHANCE POPS FOR FRIDAY NIGHT UNTIL FRONT ARRIVES LATE SATURDAY NIGHT... AND PUT IN WRAPAROUND RAIN INTO SUNDAY. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON MAR 21 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH AT LEAST MIDNIGHT ACROSS THE FOUR STATE REGION. THE SEVERE THREAT THROUGH THE AFTERNOON WILL BE MOSTLY LIMITED TO NORTHEAST TEXAS. THESE STORMS...MOST LIKELY A SQUALL LINE...WILL ADVANCE ACROSS THE REMAINDER OF THE FOUR STATE AREA DURING THE EARLY EVENING. A DRY-LINE WILL SLOWLY MOVE INTO NORTHEAST TEXAS AFTER SUNSET. THIS WILL LIKELY PRODUCE YET ANOTHER SQUALL LINE AFFECTING MOST OF THE REMAINDER OF THE REGION THROUGH AT LEAST MIDNIGHT. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL OF GOLFBALL SIZE OR POSSIBLY GREATER...APPEAR TO BE THE MAIN SEVERE WEATHER THREATS. ALTHOUGH PARAMETERS FOR STRONG TORNADIC DEVELOPMENT HAVE DIMINISHED SOMEWHAT...ISOLATED TORNADOES COULD OCCUR EARLY THIS EVENING AHEAD OF THE SQUALL LINE...MAINLY NORTHCENTRAL LOUISIANA... AS WELL AS BRIEF BOW ECHO CIRCULATIONS EMBEDDED WITHIN EITHER SQUALL LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY MORNING OVER THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA...HOWEVER...THE SEVERE WEATHER THREAT WILL HAVE SHIFTED EAST OF THE AREA BY THIS TIME. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TUESDAY IN VICINITY OF THIS UPPER LEVEL STORM SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT OVER THE ENTIRE FOUR STATE REGION. VII
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 10 S FARMERVILLE 32.63N 92.40W
03/21/2005 1.75 INCH UNION LA LAW ENFORCEMENT
STATE HIGHWAY 145.
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM HAIL CUSHING 31.81N 94.84W
03/22/2005 1.00 INCH NACOGDOCHES TX TRAINED SPOTTER
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL LUFKIN 31.33N 94.73W
03/22/2005 1.00 INCH ANGELINA TX LAW ENFORCEMENT
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 10 N LUFKIN 31.48N 94.73W
03/22/2005 1.00 INCH NACOGDOCHES TX LAW ENFORCEMENT
US HIGHWAY 69.
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM HAIL ZWOLLE 31.64N 93.64W
03/22/2005 0.88 INCH SABINE LA LAW ENFORCEMENT
&&
JDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CST TUE MAR 22 2005 LAZ010-017-TXZ149>153-165>167-221200- ANGELINA-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY- 240 AM CST TUE MAR 22 2005 ...TORNADO WATCH NUMBER 60 IN EFFECT UNTIL 600 AM CST FOR PARTS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA... TORNADO WATCH NUMBER 60 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES... IN NORTHEAST TEXAS... CHEROKEE...RUSK...PANOLA...ANGELINA...NACOGDOCHES... SHELBY...SABINE...SAN AUGUSTINE... IN NORTHWEST LOUISIANA... DE SOTO...SABINE... WARM...MOIST...AND UNSTABLE AIR WILL CONTINUE TO FEED INTO THE AREA AHEAD OF A FRONTAL SYSTEM...TRAILING SOUTH FROM SURFACE LOW PRESSURE OVER NORTHERN OKLAHOMA AND SOUTHERN KANSAS. THIS ALONG WITH UPPER DISTURBANCES RACING OVERHEAD AROUND A LARGE UPPER STORM SYSTEM OVER OKLAHOMA...WILL HELP PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH EARLY MORNING. 06
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5481015.